Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS St. Louis, MO

March 26, 2000Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2000, 6:47 PM CST for Callaway County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2000, 6:47 PM CST (00:47 UTC)
Expired
Mar 26, 2000, 7:30 PM CST
In force
43 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Callaway County, MO

The radar

The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 270048
SVRSTL
MOC027-270130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALLAWAY COUNTY IN CENTRAL MISSOURI

* UNTIL 730 PM CST

* AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM AUXVASSE TO 10 MILES WEST OF
  FULTON... MOVING EAST AT 40 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  FULTON
  KINGDOM CITY
  CALWOOD
  WILLIAMSBURG
  INTERSTATE 70

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

PEDIGO/BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:43 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 26, 3:43 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CST SUN MAR 26 2000

ONLY TIME FOR VERY SHORT MESSAGE THIS AFTN...SVR WX LOOMING
OVHD.

CDFNT RACING SEWD INTO AREA. MSTR LACKING SOMEWHAT BUT DELTA T'S ARE
PRETTY GOOD WITH COLD AIR ALOFT. LOOK FOR FNT TO CLEAR THINGT
OUT...THEN BACK TO COOLER WEATHER FOR COUPLE OF DAYS.

GUID HANDLES POPS WELL...WITH MOST ACTIVITY PASSING THROUGH THIS
EVENING AND CLRG BHD FNT.} TROF DEEPENS SUBSTANTIALLY JUST E OF
AREA...FEEL THAT TEMPS TUES MAY BE SUBTSTANTIALLY COLDER WITH
SECONDARY CDFNT PASSAGE.

.STL...NONE.

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:35 PM CSTSevere Thunderstorm WarningLSXAudrain40 min
Mar 26, 6:44 PM CSTTornado WarningLSXAudrain31 min
Mar 26, 6:53 PM CSTSevere Thunderstorm WarningLSXMontgomery, Pike52 min
Mar 26, 7:05 PM CSTSevere Thunderstorm WarningLSXLincoln60 min
Mar 26, 7:05 PM CSTSevere Thunderstorm WarningLSXWarren60 min
Mar 26, 8:00 PM CSTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren60 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.